Alert archive / Michigan / Red Flag Warnings in 2007

Red Flag Warning 4, NWS Grand Rapids, MI

May 22, 200723 counties in Michigan

NWS Grand Rapids, MI issued this red flag warning at May 22, 2007, 3:14 AM EDT for 23 counties in Michigan. It took effect at May 22, 2007, 12:00 PM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 22, 2007, 3:14 AM EDT (07:14 UTC)
In effect from
May 22, 2007, 12:00 PM EDT
Expired
May 22, 2007, 9:00 PM EDT
In force
9 hr
Issued by
NWS Grand Rapids, MI
All 23 counties

Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 7.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2007-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2007-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1349 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KGRR 220714
RFWGRR

RED FLAG WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
314 AM EDT TUE MAY 22 2007


MIZ037>040-043>046-221515-
/O.NEW.KGRR.FW.W.0004.070522T1600Z-070523T0100Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-
314 AM EDT TUE MAY 22 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM EDT
THIS EVENING. 

TEMPERATURES REACHING THE LOW TO MID 80S WILL COMBINE WITH DRY
AIR AND SOUTH WINDS OF 15 TO 20 MPH TO PRODUCE AN INCREASED
FIRE DANGER THIS AFTERNOON AND EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

LAURENS
2 follow-up statements
000 
WWUS83 KGRR 221437
RFWGRR

RED FLAG WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1037 AM EDT TUE MAY 22 2007

MIZ037>040-043>046-222245-
/O.CON.KGRR.FW.W.0004.070522T1600Z-070523T0100Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-
1037 AM EDT TUE MAY 22 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING.

TEMPERATURES REACHING THE LOW TO MID 80S WILL COMBINE WITH DRY
AIR AND SOUTH WINDS OF 15 TO 20 MPH TO PRODUCE AN INCREASED FIRE
DANGER THIS AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS83 KGRR 221838
RFWGRR

RED FLAG WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
238 PM EDT TUE MAY 22 2007

...RED FLAG WARNING EXPANDED TO INCLUDE MORE COUNTIES...

.WEATHER OBSERVATIONS AT 2 PM INDICATE THAT CONDITIONS WILL REACH
RED FLAG WARNING CRITERIA OVER MOST OF THE AREA THIS AFTERNOON AND
EARLY EVENING. THE RED FLAG WARNING ISSUED EARLIER HAS THEREFORE
BEEN EXPANDED TO INCLUDE MORE COUNTIES. 

MIZ050>052-056>059-064>067-071>074-230100-
/O.EXA.KGRR.FW.W.0004.000000T0000Z-070523T0100Z/
MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-
EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
238 PM EDT TUE MAY 22 2007

...RED FLAG WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. 

TEMPERATURES REACHING THE LOW TO MID 80S WILL COMBINE WITH DRY
AIR AND SOUTH WINDS OF 15 TO 20 MPH TO PRODUCE AN INCREASED FIRE
DANGER THIS AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

MIZ037>040-043>046-230100-
/O.CON.KGRR.FW.W.0004.000000T0000Z-070523T0100Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-
238 PM EDT TUE MAY 22 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING.

TEMPERATURES REACHING THE LOW TO MID 80S WILL COMBINE WITH DRY
AIR AND SOUTH WINDS OF 15 TO 20 MPH TO PRODUCE AN INCREASED FIRE
DANGER THIS AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$


MEADE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this red flag warning went out at May 21, 10:05 PM EDT, 5 hours 9 minutes earlier.

Area forecast discussion, May 21, 10:05 PM EDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1005 PM EDT MON MAY 21 2007

.UPDATE...
AT 02Z IR SAT TRENDS SUGGEST THAT HIGH CLOUDS AS WELL AS SOME SMOKE
MIXED IN (NOTICEABLE ON VIS SAT IMAGERY EARLIER THIS EVENING) IS
CONTINUING TO DRIFT SSE AND OUT OF OUR SOUTHERN CWA. MODEL RH PROGS
AND IR SAT TRENDS SUGGEST THAT MOSTLY CLEAR SKIES CAN BE EXPECTED
ACROSS MOST OF OUR CWA OVERNIGHT ALTHOUGH SOME CLOUD COVER ACROSS
NORTHERN WI AND UPPER MI COULD CLIP OUR NE CWA VERY LATE. OUR GOING
FCST FOR THE OVERNIGHT PERIOD APPEARS TO BE IN GOOD SHAPE SO NO
EVENING UPDATE WILL BE NECESSARY TONIGHT.

.GRR WATCHES/WARNINGS/ADVISORIES...NONE.

&&

LAURENS
Hazardous weather outlook, May 21, 9:32 AM EDT, 17 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
932 AM EDT MON MAY 21 2007

LMZ844>849-220930-
ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND-
HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL-
WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-
932 AM EDT MON MAY 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY. SEVERE WEATHER IS NOT
EXPECTED. LIGHTNING WILL BE THE MAIN THREAT WITH ANY STORMS THAT
DEVELOP.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND AGAIN ON SATURDAY.
SOME OF THESE THUNDERSTORMS COULD BE STRONG.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MIZ037>040-043>046-050>052-056>059-064>067-071>074-220930-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
932 AM EDT MON MAY 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY. SEVERE WEATHER IS NOT
EXPECTED. LIGHTNING WILL BE THE MAIN THREAT WITH ANY STORMS THAT
DEVELOP.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS BOTH THURSDAY AND SATURDAY COULD POSE A HAZARD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Michigan, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.